MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 15MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 15MM; DENTAL IMPLANT
Catalog Number XIITP5415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A4: patient weight unknown / not provided.D1: brand name unknown / not provided.D4: lot/serial # unknown / not provided.D4: device expiration date unknown / not provided.D4: device udi number unknown / not provided.D6b: explant date unknown / not provided.G4: pma/510(k) number unknown / not provided.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
It was reported that the implants at tooth sites #11 was removed due to pain.(b)(6)2023 implants #4,6,9,11 & 13 were placed for fixed bridge.On (b)(6)2023 patient complained of pain, implant #11 was removed and implant #12 placed.Patient stated he "cant live with screws in head" requested implant to be removed.Symptoms as a result of the event: pain & headache.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following sections have been updated:.
 
Event or Problem Description
It was reported that the implants at tooth sites #11 was removed due to pain.(b)(6) 2023 implants (b)(6) were placed for fixed bridge.On 3/27, 2023 patient complained of pain, implant #(b)(6) was removed and implant #12 placed.Patient stated he "cant live with screws in head" requested implant to be removed.Symptoms as a result of the event: pain & headache.Customer called back and reported that the implant at tooth #11 was xiitp5415 removed on (b)(6) 2023 due to pain.
 
Additional Manufacturer Narrative
Zimvie received one (1) xiitp5415, (osseotite tapered certain prevail implant 5/4 x 15mm) for evaluation.Visual evaluation / functional evaluation of the as returned product identified signs of use but no apparent signs of malfunction.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number 2021060113.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2021060113 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿pain¿.The customer did/did not submit images for the reported event.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was missing or confusing instructions for use and inadequate treatment planning.Therefore, based on the available information, device malfunction did not occur, and the reported event could not be verified as the exact details of event were unknown/unverifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: h3: changed "no" to "yes".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17402089
Report Number0002023141-2023-02045
Device Sequence Number12234222
Product Code DZE
UDI-Device Identifier00844868022183
UDI-Public(01)00844868022183(17)260618(10)2021060113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/17/2026
Device Catalogue NumberXIITP5415
Device Lot Number2021060113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/29/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient EthnicityNon Hispanic